Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So i am taking isotretinoin 30mg/day..i have completed 3 months.. Everything was fine..i had no active pimples..but last 10-12 days..suddenly the dryness has just become extremely uncomfortable my whole face looks scabbed and cracked..my forehead is full of new dark spots out of nowhere..and even the mildest soapless cleanser stings 
And even the moisturizer prescrbed to me burns..and it doesn't help at all..i wont be able to see my derm for the next 8-10 days..so is it okay if i dont take my pills for these days?..will it help calm down my skin?

Link to post
Share on other sites
1 hour ago, eternalrocket said:

So i am taking isotretinoin 30mg/day..i have completed 3 months.. Everything was fine..i had no active pimples..but last 10-12 days..suddenly the dryness has just become extremely uncomfortable my whole face looks scabbed and cracked..my forehead is full of new dark spots out of nowhere..and even the mildest soapless cleanser stings 
And even the moisturizer prescrbed to me burns..and it doesn't help at all..i wont be able to see my derm for the next 8-10 days..so is it okay if i dont take my pills for these days?..will it help calm down my skin?


Accutane makes skin very sensitive. This is very common and likely will last for most of the treatment. I finished treatment 3 months ago and my skin is still sensitive and trying to find a gentle soap to help....Reading reports, skin can be more sensitive up to 3-6months after course finishes. Might be also worth you looking at your shampoo. I know it sounds strange but I've just changed to Johnsons baby shampoo as Head and shoulders  shampoo was burning my skin....Dove soap is also meant to be a gentle soap so this might help. (these products are in the UK but know doubt similar round the world) I'm no expert on products etc as I've used the same ones for about 15 years but just having to re-look at what I use as treatment does change your skin and make it more sensitive. 

Kind regards Edited by chippy1
Link to post
Share on other sites

Consider using things that are fragrance and dye free. Try to buy a thick moisturiser, like Cetaphil. Make sure to apply your moisturiser while your skin is still damp. If you apply moisturiser to dry skin, the moisturiser will just sit on top of the skin. This is a reason why many people have to moisturise many times per day. 

Many people have to experiment to find a moisturiser that suits them. Perhaps buy a variety of moisturisers and try them out. 

Always remember to apply the moisturiser whilst your skin is still damp. 

Link to post
Share on other sites
9 hours ago, AlexxelA said:

Consider using things that are fragrance and dye free. Try to buy a thick moisturiser, like Cetaphil. Make sure to apply your moisturiser while your skin is still damp. If you apply moisturiser to dry skin, the moisturiser will just sit on top of the skin. This is a reason why many people have to moisturise many times per day. 

Many people have to experiment to find a moisturiser that suits them. Perhaps buy a variety of moisturisers and try them out. 

Always remember to apply the moisturiser whilst your skin is still damp. 

yep.. Cetaphil works good but I don't prefer it because i have deep scars and since Cetaphil is so thick..the scars look worse after applying it :(
i am using it tho because i dont have an option right now and also wont be taking the pills for a few days till i see my derm.. It should calm down my skin a little
Link to post
Share on other sites
28 minutes ago, eternalrocket said:
yep.. Cetaphil works good but I don't prefer it because i have deep scars and since Cetaphil is so thick..the scars look worse after applying it :(
i am using it tho because i dont have an option right now and also wont be taking the pills for a few days till i see my derm.. It should calm down my skin a little

Hi,

Just wanted to add, have you looked a Neem soap/oil/cream?....Neem has anti-inflammatory, antibacterial, Analgesic properties so might help the scars look less red? I also found adding too much moisturiser blocked my poors. Infact my Dermatologist told me to use as little as possible....

As the last poster mentioned..you might have to experiment a little to find what is best for you...this treatment is so individual...I didnt use moisturiser at all during my treatment but was on low dose, so maybe the dryness is reduced...

Hope you find something thats right for you. 
 
Link to post
Share on other sites
7 hours ago, chippy1 said:

Hi,

Just wanted to add, have you looked a Neem soap/oil/cream?....Neem has anti-inflammatory, antibacterial, Analgesic properties so might help the scars look less red? I also found adding too much moisturiser blocked my poors. Infact my Dermatologist told me to use as little as possible....

As the last poster mentioned..you might have to experiment a little to find what is best for you...this treatment is so individual...I didnt use moisturiser at all during my treatment but was on low dose, so maybe the dryness is reduced...

Hope you find something thats right for you. 
 
i will try Vaseline Tonight..heard it doesn't clog pores and is excellent in healing cracked skin..so..lets see how that goes
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×